Drought, Cheyenne
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cheyenne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.786, -101.731 (the zone’s center; the record gives no point)
Severe to Extreme (D2-D3) Drought conditions continued across all of northwest Kansas through December. Precipitation ranged between a quarter and three quarters of an inch in November and December combined resulting in little change in the drought status.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Severe to Extreme (D2-D3) Drought conditions continued across all of northwest Kansas through December. Precipitation ranged between a quarter and three quarters of an inch in November and December combined resulting in little change in the drought status.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Nov 30, 11:24 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1024 PM MST SAT NOV 30 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 124 PM MST SAT NOV 30 2013 MILD TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH SUNDAY. MOSTLY CLEAR SKIES TONIGHT AND EARLY SUNDAY WILL HAVE INCREASING CLOUDS AS AN UPPER SHORT WAVE TROUGH MOVES THROUGH THE WESTERLY FLOW OVER THE ROCKIES AND THROUGH THE HIGH PLAINS REGION. LIGHT NORTHWEST WINDS WILL INCREASE SUNDAY AFTERNOON WITH THE INCREASE IN NORTHWEST WINDS ALOFT AND WITH A TROUGH BEGINNING TO FORM ALONG THE HIGH PLAINS REGION. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 249 PM MST SAT NOV 30 2013 BIG CHANGES IN THE WEATHER PATTERN ARE COMING FOR THE UPCOMING WEEK. ON MONDAY...THE PATTERN CHANGES BEGIN WITH A STRONG SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS. THIS SHORTWAVE TROUGH WILL FORCE A COLD FRONT TO THE SOUTH OVER THE HIGH PLAINS. UNFORTUNATELY THERE IS SOME MODEL DISAGREEMENT WITH THIS INITIAL SHORTWAVE TROUGH. THIS TROUGH WILL NOT HAVE AN IMMEDIATE EFFECT ON OUR WEATHER FOR MONDAY. MONDAY SHOULD BE QUITE WARM FOR THIS TIME OF YEAR WITH HIGHS IN THE MID 60S. WINDS MAY BECOME GUSTY AS DAYTIME MIXING BEGINS TO REACH A LOW LEVEL JET THAT MOVES IN FROM THE NORTHWEST. ON TUESDAY...MODEL DISAGREEMENT REACHES A PEAK. THE GFS MODEL IS THE STRONGEST WITH THE INITIAL SHORTWAVE TROUGH ON MONDAY AND ACCELERATES THE FRONT FASTER THAN ANY OTHER MODEL. ACCORDING TO THE GFS...THE FRONT WOULD PASS THROUGH EARLY IN THE DAY ON TUESDAY. GFS MOS GUIDANCE SUGGESTS HIGHS IN THE UPPER 30S TO MID 40S ACROSS THE FORECAST AREA. IN CONTRAST...THE NAM...CANADIAN AND EUROPEAN MODELS ALL HAVE A WEAKER SHORTWAVE TROUGH TRAVERSING THE NORTHERN PLAINS...LEADING TO A SLOWER FRONTAL PASSAGE TUESDAY...LATER IN THE AFTERNOON OR EVENING HOURS. THESE THREE MODELS ARE FAIRLY SIMILAR IN THEIR SOLUTIONS SO HAVE FAVORED A BLEND OF THESE THREE. AS A RESULT...HAVE ADVERTISED THE FRONTAL PASSAGE TO BE LATE IN THE DAY TUESDAY WITH TEMPERATURES REACHING THE LOW 50S TO NEAR 60 FOR HIGHS. THE REST OF THE FORECAST PERIOD CAN BE CHARACTERIZED AS BITTERLY COLD...WELL BELOW NORMAL FOR EARLY DECEMBER. ANOTHER REINFORCING SHOT OF COLD AIR IS EXPECTED WITH THE ARCTIC HIGH MOVING SOUTH WEDNESDAY. THIS HIGH WILL MOVE SOUTH ON THE BACK OF THE UPPER LEVEL TROUGH THAT SWINGS OUT OVER THE GREAT LAKES. AS THE HIGH MOVES IN...EVEN COLDER ARCTIC AIR MOVES IN. JUST AS A TEASER...LOW TEMPERATURES WEDNESDAY AND THURSDAY NIGHTS ARE PROJECTED TO FALL INTO THE SINGLE DIGITS WITH HIGHS ON THURSDAY IN THE LOW TO UPPER 10S. THURSDAY NIGHT APPEARS TO BE THE COLDEST WITH SOME LOCATIONS DIPPING TO ZERO OR BELOW ZERO...ESPECIALLY ACROSS EAST COLORADO. WAS NOT QUITE READY TO GO THIS LOW YET WITH A LACK OF SNOWPACK TO THE NORTH BUT IT IS CERTAINLY NOT OUT OF THE REALM OF POSSIBILITIES. A SLOW WARMING TREND...EMPHASIS ON SLOW...BEGINS BY NEXT WEEKEND. TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING FROM TUESDAY NIGHT THROUGH AT LEAST SATURDAY. WITH RESPECT TO PRECIPITATION...AS IT STANDS RIGHT NOW THE GOODLAND FORECAST AREA APPEARS AS THOUGH IT WILL MISS OUT ON THE HEAVIER PRECIPITATION ASSOCIATED WITH THIS UPPER LEVEL TROUGH. ONE PIECE OF ENERGY...THE INITIAL SHORTWAVE...REMAINS WELL TO THE NORTH. THE NEXT PIECE OF ENERGY DIGS INTO THE DESERT SOUTHWEST...THEN EJECTS ACROSS THE SOUTHERN PLAINS AND THEN NORTHEAST INTO THE APPALACHIANS. THERE COULD BE SOME PRECIPITATION ON THE BACK SIDE OF THIS SYSTEM. OTHER THAN THAT AND SOME FORCING IMMEDIATELY ALONG AND BEHIND THE COLD FRONT...THINKING THAT THE TRI-STATE AREA MAY MISS OUT ON MOST OF THE PRECIPITATION. AT THIS TIME...ONLY HAVE SLIGHT CHANCE TO LOW CHANCE FOR LIGHT SNOW MENTIONED IN THE FORECAST WITH LITTLE TO NO ACCUMULATION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1023 PM MST SAT NOV 30 2013 VFR CONDITIONS AND LIGHT SHIFTING WINDS ARE EXPECTED THROUGH THE PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...RRH AVIATION...BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 258 PM MST SAT NOV 30 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 258 PM MST SAT NOV 30 2013 /358 PM CST SAT NOV 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COLD TEMPERATURES AND NORTH WINDS WILL CAUSE VERY COLD WIND CHILL READINGS FROM WEDNESDAY INTO FRIDAY. WIND CHILL READINGS ON WEDNESDAY AND THURSDAY NIGHTS WILL BE WELL BELOW ZERO...POSSIBLY AS LOW AS 10 TO 20 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483350, 483351, 483352, 483353, 483355, 483356, 483357, 483358, 483362, 483364, 483354, 483361, 483363.